I am a new user of Viibryd and getting ready to step up to 40 mg in 2 days. I have taken other antidepressants for several years with generally good results other than eventually they become less effective. So far my side effects have been manageable. But for the last two days I've been so sleepy during the day that I can barely function. Most people seem to think that it should be taken in the morning. Has drowsiness decreased for anyone else after the initial adjustment period? Or have you been successful taking it at bedtime?
I am very sorry that you did not receive a timely answer from someone in our group. That is unusual. I have been traveling to Europe and a bit jet lagged over the past few days.
I initially had a similar, annoying sleep pattern with Viibryd. My MD added a small dosed of Clonazepam which has been helpful. I was determined to ride out the Viibryd side effects because I was really pleased with how it was working for me. I too switched after several years on another anti-D that ceased to be effective. I always take my 40 dose in the AM, with food. It sounds like for you, the worst of the side effects are behind you. I wish you good luck on your journey. Being farther down the Viibryd path, I'd be happy to chat if you'd like write again one day or PM me. Apologies that you were left for so long without a reply.
4N Substances aka Frenchie
Hi. I’ve been taking Viibryd for a little over a year. I started on 10 mg then went up to 20 mg then up to 40 mg. For 8 months I was on 20 mg and experienced no side effects and had good energy. Unfortunately 20 mg stopped controlling my depression so I was moved up to 40 mg and that’s when things got bad. I was exhausted all the time and I couldn’t function at all. I thought my body would adjust but after many months of taking the 40 mg the exhaustion was only getting worse. My doc switched me to Wellbutrin which is great for my energy levels but it makes me super angry so I’m off of it to. I’ll be starting Trintellix soon hopefully it will work and I won’t experience exhaustion. I hope your exhaustion goes away while on Viibryd because the drug is amazing at treating depression and anxiety. I’m bummed that I had to go off it.
Can't recall drowsiness as being a side effect of Viibryd. What dosage are you currently on? My complaint about Viibryd is in the dosing level offerings and titration. Initial starter packs used to have a 30 mg option and I understand they no longer do. There is a big difference between 20 mg and 40 mg and for some people 30 mg may be the appropriate sustainable dose for. If you do think that the Viibryd is causing the drowsiness I would speak with your Doctor about it before going to 40 mg.
Hi. I went off of it because it never went away for me. I can not believe how much more awake I am off of it. I loved how I felt on it as far as the depression. It was wonderful however, I could not handle the non functioning sleepiness during the day. I took the pills in the morning and at night. Hopefully it won't be long lasting for you. Good luck.
I have been on this for 11 days on 10 mg it's making me so tired can't do much viibryd so how can u tell bit working
"Common (1% to 10% of users): Dizziness, paresthesia, sedation, somnolence"
"Some side effects of vilazodone may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.